Missouri, 2004

Damaging Wind in Missouri, August 27, 2004

August 27, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 27, 3:17 PM CST, 13 minutes earlier.

Area forecast discussion, Aug 27, 3:17 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT FRI AUG 27 2004

.DISCUSSION...
CURRENTLY AND FOR TNGT...MO/IL RADAR MOSAIC SHOWS TWO AREAS OF
PCPN.  FIRST IS REMANTS OF OLD MCS THAT FOUND NEW LIFE ON OLD
OUTFLOW BDRYS...THAT LTR MORPHED INTO MULTICELL COMPLEX WITH
IMBEDDED SUPERCELLS THAT IS NOW PLOWING ITS WAY EWD THRU STL METRO
AREA.  CONTD REDEVELOPMENT BHND THIS COMPLEX IS OCCURRING ON OLD
OUTLOW BDRY ACRS CNTRL MO.  ANOTR AREA OF TSTMS HAS DVLPD OVR NWRN
MO.  THIS IS OCCURRING JUST AHD OF SYNOPTIC CDFNT IN VERY UNSTABLE
AMS.  THIS AREA OF TSTMS OVR NWRN MO XPCTD TO EXPAND DURG EVNG HRS...
ESP AS LLVL JET INCRS.  THIS SECOND AREA OF TSTMS WL BCM OUR /MAIN
EVENT/ AS CDFNT INTERSECTS XTRMLY MOIST AMS WITH PWATS ARND 2.2
(OVR DOUBLE NORMAL LATE AUG VALUE)...AND SO XPCT VERY EFFICIENT
PCPN PROCESSES.  ADDING IN TO THE MIX WL BE RGT ENTR RGN OF UPR JET
DURG EVNG HRS ACRS WRN MO...AND THIS WL SLOLY SPRD SEWD DURG NGT
AND WL ENHANCE PCPN.  WITH GREATEST HVY RAFL THREAT ACRS NWRN HALF
OF FA...ISSUED FFA DURG LATE MRNG AND THIS AREA STILL LOOKS GOOD...
THRU MIDDAY SATURDAY.

FOR SAT...DECENT BAND OF PCPN XPCTD TO BE ONGOING ACRS MUCH OF FA
THIS PD...AND THIS WL SLOLY SAG SEWD WITH FNT.  SIGFNT AREA OF LOW
CLD XPCTD TO DVLP ALG/BHND FNT THIS PD AND THIS WL HOLD DOWN TEMPS
QUITE A BIT.  WENT WITH COOLEST TEMP GUIDANCE THIS PD FOR NRN/WRN
SXNS OF FA AND IN LINE WITH GUIDANCE RMNDR OF AREA.

FOR SAT NGT...LOW CLD XPCTD TO HANG OVR SRN/ERN SXNS OF FA THIS PD
AND WENT AOA TEMP GUIDANCE...OTRW GUIDANCE TEMPS LOOK OK.

FOR THE EXTDD PD (MON NGT THRU FRI)...MDLS CONT TO ADVERTISE QUIET
PD OF WX AS LRG HI PRES DOMINATES MUCH OF THIS PD...ESP THRU WED.
AT THE UPR LVLS...NWLY FLO WL TRANSITION TO SWLY WITH RDG PASSING
OVHD ON WED.  MDLS CONT TO HINT AT WK S/WV /RDG RUNNER/ TO MOV
UNDERNEATH THIS RDG WED NGT/THU BUT MOISTURE WL STILL BE QUITE
LIMITED DUE TO STG RESIDUAL INFLUENCE OF HI PRES WHICH BY THEN IS
XPCTD TO BE SITUATED TO THE E.  THEREFORE HV KEPT THIS PD DRY FOR
NOW.  TEMPS WL BGN AOB NORMAL FOR LATE AUG/ERL SEP...WITH RECOVERY
TO ARND NORMAL BY LATE WK.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FOR NE/CNTRL/PARTS OF E CNTRL TIL NOON SAT.
     SVR TSTM WATCH FOR MUCH OF NE/CNTRL/E CNTRL TIL 9 PM TNGT.
IL...FLASH FLOOD WATCH FOR W CNTRL/PARTS OF SW TIL NOON SAT.
     SVR TSTM WATCH FOR PARTS OF SW TIL 9 PM TNGT.
&&

TES
Hazardous weather outlook, Aug 27, 2:37 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT FRI AUG 27 2004

ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
060-281100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GASCONADE-
GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-
MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
WARREN-
337 PM CDT FRI AUG 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE
AREA THIS EVENING AND OVERNIGHT...AHEAD OF AN APPROACHING COLD FRONT
THAT WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY THIS
EVENING AND TONIGHT.

IN ADDITION...THE TRAINING NATURE OF THUNDERSTORMS AND HEAVY
AMOUNTS OF RAINFALL RECEIVED FROM PREVIOUS DAYS ACROSS SOME
LOCALES HAVE LEFT THIS AREA PARTICULARLY VULNERABLE TO FLASH
FLOODING.  AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS
AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE ON SATURDAY.  HOWEVER AT THIS TIME...THEY
ARE NOT EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THROUGH TONIGHT...FOR BOTH
SEVERE WEATHER AND POSSIBLE FLOODING REPORTS.

ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099-
281100-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-IRON-JEFFERSON-
MADISON-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-
ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
337 PM CDT FRI AUG 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA
THROUGH TONIGHT...AHEAD OF AN APPROACHING COLD FRONT THAT
WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY THIS EVENING
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE ON SATURDAY.  HOWEVER AT THIS TIME...THEY
ARE NOT EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND TONIGHT.

BECHTOLD

In the hours before

Local storm report, Aug 27, 10:50 AM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      2 SW TAYLOR             39.92N 91.55W
08/27/2004                   MARION             MO   LAW ENFORCEMENT

            WATER OVER ROAD AT STATE ROAD 6. ROAD CLOSED.

1040 AM     FLASH FLOOD      4 E PALMYRA             39.80N 91.45W
08/27/2004                   MARION             MO   LAW ENFORCEMENT

            WATER OVER ROAD AT STATE ROAD 168. ROAD CLOSED.

1040 AM     FLASH FLOOD      3 SW TAYLOR             39.91N 91.56W
08/27/2004                   MARION             MO   LAW ENFORCEMENT

            WATER OVER ROAD AT COUNTY ROAD A. ROAD CLOSED.

1038 AM     FLASH FLOOD      2 S NOVELTY             39.98N 92.21W
08/27/2004                   KNOX               MO   LAW ENFORCEMENT

            WATER OVER ROAD AT STATE ROAD 151. ROAD CLOSED.

1038 AM     FLASH FLOOD      4 S KNOX CITY           40.09N 92.01W
08/27/2004                   KNOX               MO   LAW ENFORCEMENT

            WATER OVER ROAD AT ROUTE E. ROAD CLOSED.

1040 AM     FLASH FLOOD      PALMYRA                 39.80N 91.52W
08/27/2004                   MARION             MO   LAW ENFORCEMENT

            WATER OVER COUNTY ROADS 230... 402... 409. ROADS CLOSED.

1120 AM     FLASH FLOOD      CENTER                  39.51N 91.53W
08/27/2004                   RALLS              MO   LAW ENFORCEMENT

            WATER OVER ROAD AT INTERSECTION OF STATE ROAD 19 AND
            COUNTY ROAD V. ROAD PASSABLE.

1120 AM     FLASH FLOOD      KINDERHOOK              39.70N 91.15W
08/27/2004                   PIKE               IL   LAW ENFORCEMENT

            WATER OVER ROAD ON STATE ROUTE 106. ROAD PASSABLE.

&&

WDB
Local storm report, Aug 27, 3:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     GRAY SUMMIT             38.49N 90.82W
08/27/2004                   FRANKLIN           MO   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN...ALONG WITH POWER LINES IN THE
            TOWN OF GRAY SUMMIT. THIS WAS REPORTED BY SHERIFF.

0405 PM     TSTM WND DMG     VILLA RIDGE             38.47N 90.88W
08/27/2004                   FRANKLIN           MO   AMATEUR RADIO

            TWO TO THREE INCH DIAMETER TREE LIMBS DOWN IN VILLA
            RIDGE. WIND ESTIMATED TO BE BETWEEN 50 AND 55 MPH.

0410 PM     TSTM WND DMG     GRAY SUMMIT             38.49N 90.82W
08/27/2004                   FRANKLIN           MO   AMATEUR RADIO

            5 INCH DIAMETER TREE LIMBS DOWN NEAR THE INTERSECTION OF
            I-44 AND HIGHWAY 100.

&&

CVKING
Local storm report, Aug 27, 3:24 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       UNION                   38.45N 91.01W
08/27/2004  0.00 INCH        FRANKLIN           MO   EMERGENCY MNGR

            4 TO 5 INCHES OF WATER ON ROADWAYS IN UNION, MISSOURI.

&&

CVKING
Local storm report, Aug 27, 3:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT FRI AUG 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     PACIFIC                 38.48N 90.75W
08/27/2004                   FRANKLIN           MO   TRAINED SPOTTER

            5 INCH TREE BRANCHES DOWN IN PACIFIC REPORTED BY SPOTTER.

0420 PM     TSTM WND DMG     EUREKA                  38.50N 90.64W
08/27/2004                   ST. LOUIS          MO   AMATEUR RADIO

            ONE TREE DOWN BLOCKING HIGHWAY 109.

&&

CVKING

The radar

The St Louis radar (KLSX), 47 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
August 27, 3:30 PM CST
Where
Jefferson County, Grubville
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.283, -90.750

Storm spotters reported large tree limbs down in Grubville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419868.